Hi, my IBS started while I was on a course of antihistamines to treat an allergic reaction to medication. They were my first suspects when it started, but after I looked up connections between antihistamines and gastric pain and couldn't find anything, I let that go and pursued other possibilities.
The other night I took two sleeping tablets (I have terrible insomnia) and the next day I had very bad IBS symptoms, as severe as when it first started. Looking it up again I discovered that Ranitidine, which I take for oesophagitis, is also an antihistamine, although a secondary one, not a primary, but I'm wondering if adding the primary one (sleeping tablets) to the secondary one (Ranitidine) has caused this flare up.
I Googled it again, but other than finding a sole person on another health forum who felt antihistamines were making his IBS worse, I could find no connection.
Has anyone had this problem, or heard of a connection between the two things? I'd be really grateful for any experiences of using antihistamines with IBS. Thanks!